Alert archive / South Carolina / Coastal Flood Statements in 2021
Coastal Flood Statement 3, NWS Charleston, SC
NWS Charleston, SC issued this coastal flood statement at Mar 29, 2021, 9:18 PM EDT. It was in force for 102 min.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2021, 9:18 PM EDT (01:18 UTC)
- Expired
- Mar 29, 2021, 11:00 PM EDT
- In force
- 102 min
- Issued by
- NWS Charleston, SC
The text
As transmitted.
290 WHUS42 KCHS 300118 CFWCHS Coastal Hazard Message National Weather Service Charleston SC 918 PM EDT Mon Mar 29 2021 SCZ050-300300- /O.NEW.KCHS.CF.S.0003.210330T0118Z-210330T0300Z/ Charleston- 918 PM EDT Mon Mar 29 2021 ...BRIEF SHALLOW SALT WATER FLOODING POSSIBLE IN DOWNTOWN CHARLESTON... Tide levels in the Charleston Harbor are expected to peak in the 6.9 to 7.0 ft MLLW range with this evening's high tide. This will result in a brief period of shallow coastal flooding in some of the usual flood prone areas in Downtown Charleston. This includes Fishburne Street, Hagood Avenue and other areas adjacent to Gadsden Creek. High tide will occur in the Charleston Harbor just after 937 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this coastal flood statement went out at Mar 29, 6:55 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 29, 6:55 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Charleston SC 655 PM EDT Mon Mar 29 2021 .SYNOPSIS... A weak upper disturbance will affect the region later tonight through Wednesday. A strong cold front will sweep through Wednesday night, followed by dry and cool high pressure. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... High pressure will hold for much of the night as a coastal trough begins to sharpen offshore. Isentropic ascent will slowly ramp up prior to daybreak as a weak southern stream shortwave approaches. This will result in a southwest-northeast oriented band of showers moving slowly northeast out of northern Florida and into portions of coastal Georgia near/just before sunrise. Opted to trend pops higher slightly to 40-50% for the far southern zones given the persistent wetter trends noted in the high-res guidance and HREF prob for >0.01" running in the 70-85% range from roughly Beaufort south, including the Savannah Metro Area. As clouds thicken, expect temperatures to level off or even slowly rise across the far southern zones. Lows from the mid 40s well inland to the upper 50s along the Georgia beaches generally look on track, but some adjustments were needed to show temperatures steady/rising across the south late. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... High pressure centered off the New England coast will remain extended southwest across the area on Tuesday. Meanwhile, a series of upper disturbances will move through the local area, maintaining a weak coastal trough off the GA coast. A few showers will be possible Tuesday in association with either feature. At some point Tuesday night a warm front will lift north through the area, followed by strong warm air and moisture advection. An unseasonably warm and moist airmass will overspread the area on Wednesday as a cold front gradually approaches from the west. Surface dewpoints are forecast to rise into the mid 60s while ample sunshine combined with warm advection pushes temperatures in the low/mid 80s. Some models are showing around 1,000 J/kg of SBCAPE developing during the day with Lifted Indices ranging from -2 to -4C. 0-6 km bulk shear increases to 35-45 kt Wednesday afternoon. A shortwave moving through Wednesday afternoon could trigger a few showers and thunderstorms to develop ahead of the cold front. A few severe thunderstorms with damaging winds and large hail will be possible. Wednesday evening we expect the main convective band associated with the cold front. Models are a bit slower with the front, now moving it through during the overnight hours Wednesday night. A fairly contiguous band of showers and tstms is expected to move into our area Wednesday evening, though given the unfavorable time of day, coverage may begin to decrease as it progresses east. Shear will still be decent once the front gets here, so we can't rule out isolated damaging wind gusts with the stronger storms. Cool high pressure will build in for Thursday with highs in the upper 50s northwest to middle 60s far south. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Dry and unseasonably cool weather will dominate Thursday night through Saturday with warmer conditions expected by Sunday and Monday. Lows could drop into the mid 30s inland Friday and Saturday morning, nearing record lows. As a result, there is a threat for at least frost and perhaps freeze conditions possibly both Friday morning and Saturday morning depending on the late night winds and relative humidity values. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... VFR. Clouds will thicken overnight into Tuesday. Showers are expected to break out along the Georgia coast closer to daybreak, which may brush KSAV in the 10-16z time period. Introduced VCSH for now to trend as most of the showers are progged to remain just south and east of that terminal. Extended Aviation Outlook: Flight restrictions are possible at times within low clouds and/or showers and thunderstorms Tuesday afternoon through Wednesday night. && .MARINE... Tonight: Tranquil marine conditions expected as high pressure resides to the north. East-northeast winds will range 10 to 15 kts through the night and seas will range 2 to 4 ft. Tuesday through Saturday: Fairly tranquil conditions are expected Tuesday and Tuesday night, then southerly flow gradually strengthens on Wednesday ahead of a cold front. A 25 kt low- level jet could support a robust sea breeze in Charleston Harbor Wednesday afternoon with some gusts above 20 kt at times. Small Craft Advisories are likely for all waters by late Wednesday night, continuing well into Friday due to gusty offshore winds and building seas. Improving marine conditions are then expected over the weekend. Sea fog could redevelop Tuesday night through Wednesday as mid 60 dewpoints move across somewhat cooler ocean waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Mar 29, 3:58 AM EDT, 17 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 358 AM EDT Mon Mar 29 2021 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-300800- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 358 AM EDT Mon Mar 29 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost/Freeze: A strong cold front could cause temperatures to drop to near freezing Friday morning and again Saturday morning. A Frost Advisory or a Freeze Watch/Warning could be needed, especially over the inland counties in southeast South Carolina and Georgia. Strong/Severe Storms: There could be a few strong to marginally severe thunderstorms Wednesday afternoon and Wednesday evening ahead of the next strong cold front. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-300800- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 358 AM EDT Mon Mar 29 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Coastal Flood Statements in South Carolina, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.